Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Feb 14, 2000, 5:11 PM EST for Charleston County, Dorchester County, South Carolina. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 14, 2000, 5:11 PM EST (22:11 UTC)
- Expired
- Feb 14, 2000, 6:15 PM EST
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Charleston County, SC, Dorchester County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 5:20 PM EST | Thunderstorm Wind 50 E | Summerville, SC | Several trees down. |
| Feb 14, 5:40 PM EST | Thunderstorm Wind 60 E | North Charleston, SC | An unoccupied mobile home flipped over and was thrown against another mobile home. The unoccupied mobile home was not tied down very well. Approximately 50 other mobile homes had skirting damage or skirting torn away. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 14, 1:45 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
175 WUUS52 KCHS 142211 SVRCHS SCC019-035-142315- BULLETIN...IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 511 PM EST MON FEB 14 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA. DORCHESTER COUNTY IN SOUTHERN SOUTH CAROLINA. * UNTIL 615 PM EST. * AT 508 PM EST...DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHERN DORCHESTER COUNTY...ABOUT 10 MILES NORTHWEST OF LADSON... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH CHARLESTON...WEST ASHLEY...MOUNT PLEASANT GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. KMW/TJR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 3:30 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 14, 3:30 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 330 PM EST MON FEB 14 2000 A LINE OF SHOWERS AND A FEW THUNDERSTORMS THAT REDEVLOPED TO THE NORTH AND NORTHWEST OF THE FORECAST AREA HAVE BEEN MOVING EAST. EXPECT THIS MOTION TO CONTINUE WHICH MEANS IT WILL SWEEP ACROSS FAR NORTHERN ZONES EARLY THIS EVENING. OTHERWISE WEATHER LOOKS RATHER TRANQUIL THROUGH MUCH OF THE WEEK. A FRONT WILL DROP INTO THE AREA ON WEDNESDAY NIGHT BUT THE ATMOSPHERE LOOKS TOO DRY FOR ANYTHING MORE THAN COOLING TEMPERATURES A BIT. A MORE IMPRESSIVE FRONT WILL MOVE INTO THE AREA ON SATURDAY AND IT APPEARS THAT SOME SHOWERS WILL ACCOMPANY IT. OVERALL TEMPERATURES WILL BE MILD. IN THE SHORT TERM PREFER TO LEAN TOWARDS COOLER GUIDANCE NUMBERS. CWF...WILL CONTINUE SMALL CRAFT ADVISORY FOR TONIGHT FOR ALL WATERS GRANTED GA WATERS WILL PROBABLY BE MINIMAL. WILL INITIALIZE SW AND SHIFT WINDS TO NW BY MORNING. EXPECT WINDS TO DROP OFF A BIT LATER TONIGHT. WINDS SHOULD BECOME NE TUE AS HIGH BUILDS OFF THE COAST TO THE N OF THE WATERS. WILL WEAKEN FRTHR AND SHIFT TO SE TUE NIGHT AND S WED. SEAS SHOULD START TO DROP OFF LATER TONIGHT AS WINDS SHIFT TO FETCH LIMITED NW THEN CONTINUE TO DROP THROUGH TUE NIGHT. PRELIMINARY NUMBERS CHS 44/64 43/72 1000 SAV 43/66 40/74 0000 CHL 49/61 48/68 1000 NBC 45/64 43/72 1000 .CHS... SC...SMALL CRAFT ADVISORY SOUTH SANTEE RIVER TO SAVANNAH OUT 20 NM. GA...SMALL CRAFT ADVISORY SAVANNAH TO ALTAMAHA SOUND OUT 60 NM. /SLF
In the hours before
Special weather statement, Feb 14, 12:45 PM EST, 4 hours 26 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-142300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1245 PM EST MON FEB 14 2000 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH COASTAL SOUTH CAROLINA THIS AFTERNOON... A COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON. SHOWERS AND THUNDERSTORMS THROUGH THE MORNING HAVE USED UP MUCH OF THE INSTABILITY THAT WAS PRESENT EARLIER IN THE DAY. HOWEVER TO THE WEST THERE ARE BREAKS IN THE CLOUDS. THIS WILL ALLOW SOME HEATING TO OCCUR AHEAD OF THE COLD FRONT WHICH WILL CAUSE THE ATMOSPHERE TO BECOME UNSTABLE AGAIN. THUS SOME THUNDERSTORMS MAY REDEVELOP TO THE WEST OF THE AREA ALONG THE FRONT AND MOVE EASTWARD. THE MAIN LIMITING FACTOR WILL BE THE AMOUNT OF MOISTURE AVAILABLE FOR THUNDERSTORMS TO REFORM. IT APPEARS THAT THERE WILL BE INSUFFICIENT MOISTURE TO ALLOW STORMS TO REDEVELOP INTO SOUTHEAST GEORGIA. AND THERE IS ONLY A SLIGHT CHANCE OF STORMS OCCURRING AGAIN IN SOUTH COASTAL SOUTH CAROLINA. HOWEVER IF THUNDERSTORMS DO OCCUR THEY COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREAT. ANY CHANCE OF THUNDERSTORMS WILL END BY EVENING AS THE COLD FRONT MOVES ACROSS THE AREA. SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER EMERGENCY MANAGEMENT OFFICIALS IN SOUTH COASTAL SOUTH CAROLINA SHOULD REMAIN ALERT TO THE POSSIBILITY OF SEVERE WEATHER THIS AFTERNOON.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:21 AM EST | Severe Thunderstorm Warning | CHS | Colleton | 34 min |
| Feb 14, 3:39 AM EST | Severe Thunderstorm Warning | CHS | Dorchester | 31 min |
| Feb 14, 3:46 AM EST | Severe Thunderstorm Warning | CHS | Berkeley | 34 min |
| Feb 14, 4:25 AM EST | Severe Thunderstorm Warning | CHS | Berkeley | 35 min |
| Feb 14, 8:25 AM EST | Severe Thunderstorm Warning | CHS | Berkeley | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.